Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


$ D$-representation of subdifferentials of directionally Lipschitz functions

Authors: Alejandro Jofré and Lionel Thibault
Journal: Proc. Amer. Math. Soc. 110 (1990), 117-123
MSC: Primary 90C48; Secondary 46G05, 49A52, 58C20, 90C25
MathSciNet review: 1015680
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Subdifferentials of convex functions and some regular functions $ f$ are expressed in terms of limiting gradients at points in a given dense subset of $ {\text{dom}}\nabla f$.

References [Enhancements On Off] (What's this?)

  • [1] J. Borwein and H. M. Strojwas, Proximal analysis and boundaries of closed set in space II: applications (to appear).
  • [2] S. Chu-Chung, Remarques sur le gradient généralisé, J. Math. Pures Appl. 61 (1982), 301-310. MR 690398 (84d:58008)
  • [3] F. H. Clarke, Generalized gradients and applications, Trans. Amer. Math. Soc. 205 (1975), 247-262. MR 0367131 (51:3373)
  • [4] -, Nonsmooth analysis and optimization, Wiley-Interscience, New York, 1983.
  • [5] R. Correa and A. Jofre, Tangentially continuous directional derivatives in nonsmooth analysis, J. Optim. Theory Appl. (to appear). MR 993912 (90h:49009)
  • [6] R. Correa and L. Thibault, Subdifferential analysis of bivariate separately regular functions, J. Math. Anal. Appl. (to appear). MR 1052052 (91b:49018)
  • [7] J. R. Giles, Convex analysis with application in the differentiation of convex functions, Pitman, 1982. MR 650456 (83g:46001)
  • [8] J. B. Hiriart-Urruty, A note on the mean value theorem for convex functions, Boll. Un. Mat. Ital. B 17 (1980), 765-775. MR 580556 (82b:26007)
  • [9] R. Mifflin, Semismooth and semiconvex functions in constrained optimization, SIAM J. Control. Optim. 15 (1977), 959-972. MR 0461556 (57:1541)
  • [10] R. T. Rockafellar, Convex analysis, Princeton Univ. Press, Princeton, NJ, 1970.
  • [11] -, Generalized directional derivatives and subgradients of nonconvex functions, Canad. J. Math. 32 (1980), 257-280. MR 571922 (81f:49006)
  • [12] -, Directionally Lipschitzian functions and subdifferential calculus, Proc. London Math. Soc. 39 (1979), 331-355. MR 548983 (80j:46070)
  • [13] -, Proximal subgradients, marginal values, and augmented Lagrangians in nonconvex optimization, Math. Oper. Res. 6 (1981), 424-436. MR 629642 (83m:90088)
  • [14] L. Thibault, On generalized differentials and subdifferentials of Lipschitz vector-valued functions, Nonlinear. Anal. 6 (1982), 1037-1053. MR 678055 (85e:58020)
  • [15] J. S. Treiman, Clarke's gradients and epsilon-subgradients in Banach spaces, Trans. Amer. Math. Soc. 294 (1986), 65-78. MR 819935 (87d:90188)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 90C48, 46G05, 49A52, 58C20, 90C25

Retrieve articles in all journals with MSC: 90C48, 46G05, 49A52, 58C20, 90C25

Additional Information

PII: S 0002-9939(1990)1015680-3
Keywords: Directionally Lipschitz functions, pseudoregular functions, weak Asplund spaces
Article copyright: © Copyright 1990 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia